MAUDE Adverse Event Report: BLACK FOREST MEDICAL GMBH DORO® SKULL CLAMP; DORO® QR3 SKULL CLAMP

BLACK FOREST MEDICAL GMBH DORO® SKULL CLAMP; DORO® QR3 SKULL CLAMP
Model Number 1001.001
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Distributor informed us on december 3 that at least one of our products was involved in a case in which the skull clamp "lost tension resulting in head movement and loss of stealth navigation".
 
Additional Manufacturer Narrative
Four skull clamps were sent in, whose involvement in the present case is no longer clearly traceable.After consulting the reporting dealer regarding the uncertainties in connection with this and the two other reported events (see section h10 of this report) - in particular with regard to the product(s) actually involved - no further details are available from the reporting end customer.Therefore, all findings recorded in the course of the service cases for the four devices were evaluated in consideration of the described event (see section b6 of this report).All four devices sent in were found to have wear/damage on the threaded shafts of the torque screws, the internal threads of all threaded inserts, and difficulty when closing the openlock handle wheel.These defects are typical signs of wear and tear, which are indicative of improper lubrication, rough handling, and inadequate maintenance procedures.A connection between these deviations and the described slippage cannot be established.A slight deviation (~1%) in the clamping force of the torque screw was detected on one device (sn: (b)(6); however, due to its insignificance, this deviation is not considered to be a contributing or causal factor.One device (sn: (b)(6) had deviating pin bores (too narrow), which made it difficult to insert/remove the skull pins, however, this deviation does not indicate a possible connection with any of the reported slippages.Worn teeth on the starburst sprocket were also found on this device due to rough handling, which also is not suspected to have led to any of the incidents.Due to the further deviation found in this product (stiffness of the extension arm), it cannot be ruled out that the extension arm became jammed with the fixed arm (tooth-on-tooth position), whereby a subsequent slipping of the extension arm into the next tooth base could have been a contributing factor.This tooth-on-tooth position can be prevented by adequately lubricating the relevant feature (teeth on the underside of the extension arm).However, such undesirable jamming would not go unnoticed if the safety check specified in the product instructions for use had been carried out correctly (checking the release knob on the underside of the fixed arm).In summary, after careful inspection of the devices sent in and reviewing the relevant information available, no clear causal factor for this or either of the other two incidents can be identified.All of the faults identified during these investigations could not have remained undetected during the annual routine inspection and maintenance which is specified as mandatory in the ifu; this maintenance was not carried out on time for all of the products returned.In the course of the complaint correspondence, the customer will therefore be advised regarding the importance of performing regular routine inspections as well as the conduction of functional and safety checks before/ after clinical use, as prescribed in the product's ifu.In general, it cannot be excluded that maybe the pinning technique has been not optimal as described in the instruction manual: "adjust the skull clamp to the width of the patient's head in the manner that the two skull pins in the rocker arm are equidistant from the centerline of the head and the single skull pin at the extension assembly is in line with this centerline." if further informative details are provided by the customer, relevant findings will be presented in a follow-up report.

Brand Name
DORO® SKULL CLAMP
Common Device Name
DORO® QR3 SKULL CLAMP
Manufacturer (Section D)
BLACK FOREST MEDICAL GMBH
boetzinger strasse 86
freiburg im breisgau, baden-wuerttemberg 79111
GM  79111
Manufacturer (Section G)
BLACK FOREST MEDICAL GMBH
boetzinger strasse 86
freiburg im breisgau, baden-wuerttemberg 79111
GM   79111
Manufacturer Contact
nicholas preissler
boetzinger strasse 86
freiburg im breisgau, baden-wuerttemberg 79111
GM   79111
MDR Report Key23858573
Report Number3003923584-2025-00041
Device Sequence Number17390834
Product Code HBL
UDI-Device Identifier04250435506196
UDI-Public04250435506196
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K203505
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1001.001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Initial Report FDA Received Date12/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown